| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of April 9, 2001

    Question:   I had a partial hysterectomy in 1994. They removed part of my uterus and the reason was because I had fibroid tumors in it. I was wandering when having a partial, is there any way to conceive a baby? My husband and I wanted more children and the only option the doctor gave me was a partial. I just need to know if there is anything (besides adopting) we can do to have our own child? I would greatly appreciate any answers you could give me. Thank you very much.    Dr. Shiller's Answer


    Question:   My wife suffered whiplash as a result of an auto/truck accident in 1995. Since then she has been diagnosed with tethered cord syndrome. She has always been very active and did physical work on her job. Shortly after the accident she has suffered great pain in the lower extremities and now has bladder control problems. Has the whiplash caused the symptoms to appear or can the resulting pain and loss of control be attributed to the accident? Your opinion will be appreciated.    Dr. Shiller's Answer


    Question:   I have been experiencing dozens of adrenaline rushes (every time a phone rang, dog barked, or when under the slightest stress)--even awakening from deep sleep due to frequent rushes. Then my doctor put me on a calcium channel blocker (Cardizem) due to cardiac arrhythmia and high blood pressure. After three months on Cardizem, the adrenaline rushes completely subsided. Then my doctor ordered a 24-hour urine test, which showed nothing abnormal. Yet, over the past three months, I have lost 16 pounds (for no apparent reason), and nearly all of the fat in my face and neck has disappeared! Is it possible that my body produces too much adrenaline, which is now being controlled by the calcium channel blocker. If so, shouldn't the 24-hour urine test be performed while I'm NOT on Cardizem?    Dr. Shiller's Answer